ON CONTINUATION FOR VARIATIONAL INEQUALITIES.

Research output: Contribution to journalArticle

9 Scopus citations

Abstract

While many continuation methods for the numerical solution of nonlinear eigenvalue problems for ordinary and partial differential equations have been proposed and successfully applied, little has been done so far for variational inequalities. On the basis of recent analytical results and previous work of the author, a predictor-corrector combination is proposed for a class of obstacle problems which exhibit fold points on the variational inequality branch. Numerical results for the Bratu problem are presented and verify the effectiveness of the method which may be increased further by, for example, combining it with multigrid techniques.

Original languageEnglish (US)
Pages (from-to)1374-1381
Number of pages8
JournalSIAM Journal on Numerical Analysis
Volume24
Issue number6
DOIs
StatePublished - Jan 1 1987

    Fingerprint

ASJC Scopus subject areas

  • Numerical Analysis
  • Computational Mathematics
  • Applied Mathematics

Cite this